Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 402, NWS Jackson, MS

May 20, 20054 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2005, 9:56 PM CDT for 4 counties in Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 9:56 PM CDT (02:56 UTC)
Expired
May 20, 2005, 10:45 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:30 PM CDTSevere Thunderstorm WatchSPC8 hr
May 20, 7:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 210256
SVRJAN
MSC031-035-065-073-210345-
/O.NEW.KJAN.SV.W.0402.050521T0256Z-050521T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  SOUTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITY OF COLLINS
  NORTHWESTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  NORTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITY OF WEST HATTIESBURG

* UNTIL 1045 PM CDT

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  COLLINS...AND MOVING SOUTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMRALL BY 1015 PM CDT
  WEST HATTIESBURG BY 1030 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3169 8947 3159 8966 3118 8955 3120 8936

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:49 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 20, 7:49 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT FRI MAY 20 2005

CORRECTED TIME

.DISCUSSION...
CONVECTION CONTINUES TO ROLL THROUGH THE AREA. WSR 88D MOSAIC
PINPOINTING THE MOST INTENSE CONVECTION FROM YAZOO TO THE JACKSON
METRO TO THE AL/MS STATE LINE. THIS CONGEALING LINE OF STORMS IS
ASSOCIATED WITH THE BEST FORCING IN OUR REGION AND HAS MADE GOOD
SOUTHWARD PROGRESS AND SHOULD CONTINUE TO DO SO OVER THE NEXT FEW
HOURS.

TIMING FOR THIS ACTIVITY:
CENTRAL/SOUTHERN JACKSON METRO AREA: NOW...CLEARING AFTER 830 PM.
MERIDIAN AREA: NOW...CLEARING AFTER 830 PM.
HATTIESBURG...AFTER 9PM
BROOKHAVEN...ACTIVITY IS EXPECTED TO DIMINISH AS IT APPROACHES...
             HOWEVER IF IT DOES HOLD TOGETHER...AFTER 9 PM.

TO THE WEST...TS ACTIVITY HAS HAD A HARD TIME SUSTAINING ITSELF AND
REMAINS...AT BEST...LOW END SCATTERED. WITH THE SUN SETTING...HAVE
BEGUN TO LOSE HEATING AND THIS WILL LIKELY PROVE AN EARLIER DEMISE
TO THE THE ONGOING ACTIVITY. GIVEN THAT THERE IS STILL A BIT A CAPE
TO SPEND...ISO TO LOW END SCT TS CAN BE EXPECTED THROUGH 10PM.

TIMING FOR THIS ACTIVITY:
MUCH MORE HIT OR MISS...
VICKSBURG...IF ACTIVITY HOLDS TOGETHER...BETWEEN 8 AND 9 PM.
NATCHEZ...IF ACTIVITY HOLDS TOGETHER...AFTER 930 PM.

HAVE REMOVED SEVERAL COUNTIES IN THE NORTH CENTRAL AND NORTHEAST
PORTION OF THE CWFA. PRODUCTS OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

GAGAN
Hazardous weather outlook, May 20, 5:33 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI MAY 20 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212233-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
533 PM CDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI. A GREATER RISK FOR SEVERE THUNDERSTORMS EXISTS OVER
EAST CENTRAL MISSISSIPPI...ALONG EAST OF A LOUISVILLE TO LAUREL
LINE. THE PRIMARY RISKS ASSOCIATED WITH STORMS WILL BE	DAMAGING
WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE MOVING SOUTHEAST
TOWARD THE SOUTHERN APPALACHIANS. AHEAD OF THE COLD FRONT...THE
AIRMASS IS VERY UNSTABLE...AND FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS...ESPECIALLY OVER EASTERN PORTIONS OF
MISSISSIPPI.

THE RISK FOR SEVERE WEATHER WILL GRADUALLY SHIFT  SOUTHWARD INTO
SOUTHERN MISSISSIPPI AS THE EVENING PROGRESSES...AND SHOULD END
OVER THE ENTIRE AREA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT
ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE
DAMAGING WINDS AND SMALL HAIL.

A COLD FRONT WILL MOVE	SOUTH INTO THE NORTHERN PORTIONS OF THE
OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF
THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD
FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED
WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND
DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF
THUNDERSTORMS.	 A FEW OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A
SECONDARY THREAT WITH THESE STORMS.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING .

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, May 20, 7:32 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT FRI MAY 20 2005

MSZ019-025-027>028-036>037-210145-
ATTALA MS-CARROLL MS-HOLMES MS-LEFLORE MS-
MONTGOMERY MS-SUNFLOWER MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 304 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                HOLMES

IN NORTH CENTRAL MISSISSIPPI

CARROLL               LEFLORE               MONTGOMERY

IN NORTHWEST MISSISSIPPI

SUNFLOWER

THIS INCLUDES THE CITIES OF...GREENWOOD...KOSCIUSKO...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...WINONA...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON AND CARROLLTON.

MSZ029>033-038>039-210145-
CHOCTAW MS-CLAY MS-LOWNDES MS-NOXUBEE MS-OKTIBBEHA MS-
WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 302 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 7 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...MACON...
BROOKSVILLE...STARKVILLE...ACKERMAN...WEIR...EUPORA...MABEN...
MATHISTON AND LOUISVILLE.

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ034>035-040>044-047>050-053>056-059>065-072>074-210600-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
CLAIBORNE MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-HINDS MS-HUMPHREYS MS-ISSAQUENA MS-
JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-
LEAKE MS-LINCOLN MS-MADISON MS-MARION MS-RANKIN MS-
SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS-
WASHINGTON MS-YAZOO MS-

SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 25 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 HUMPHREYS
LEAKE                 MADISON               RANKIN
SCOTT                 SIMPSON               SMITH
YAZOO

IN NORTHWEST MISSISSIPPI

WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH...
BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA...NATCHEZ...
MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...HATTIESBURG...TAYLORSVILLE...
RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
JACKSON...PORT GIBSON...VICKSBURG...MAYERSVILLE...
LAKE PROVIDENCE...PRENTISS...BASSFIELD...DERMOTT...LAKE VILLAGE...
EUDORA...COLUMBIA...BELZONI...ISOLA...BASTROP...
WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...
GREENVILLE...FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE...
MEADVILLE...CARTHAGE...OAK GROVE...EPPS...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

MSZ045>046-051>052-057>058-066-210400-
CLARKE MS-JASPER MS-JONES MS-KEMPER MS-LAUDERDALE MS-
NESHOBA MS-NEWTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...LAUREL...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...
CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA...
PEARL RIVER AND MERIDIAN.
Local storm report, May 20, 8:18 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             15 W MERIDIAN           32.38N 88.97W
05/20/2005  0.50 INCH        NEWTON             MS   EMERGENCY MNGR

            HAIL REPORTED ABOUT 15 MILES WEST OF MERIDIAN IN LOST
            GAP.

&&

WESTER
Local storm report, May 20, 8:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 W YAZOO CITY          32.86N 90.49W
05/20/2005                   YAZOO              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN ALONG OLD HIGHWAY
            49.

&&

WESTER
Special weather statement, May 20, 8:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT FRI MAY 20 2005

ARZ074>075-MSZ034>035-044-210245-
ASHLEY AR-CHICOT AR-HUMPHREYS MS-LEAKE MS-
WASHINGTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 304 FOR THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS CANCELS 3 COUNTIES

IN CENTRAL MISSISSIPPI

HUMPHREYS             LEAKE

IN NORTHWEST MISSISSIPPI

WASHINGTON

THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT...
HAMBURG...WEST CROSSETT...CARTHAGE...DERMOTT...LAKE VILLAGE...
EUDORA...BELZONI...ISOLA AND GREENVILLE.

MSZ045>046-051>052-210245-
KEMPER MS-LAUDERDALE MS-NESHOBA MS-NEWTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 302 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 4 COUNTIES

IN EAST CENTRAL MISSISSIPPI

KEMPER                LAUDERDALE            NESHOBA
NEWTON

THIS INCLUDES THE CITIES OF...NEWTON...UNION...DECATUR...
CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA...
PEARL RIVER AND MERIDIAN.

LAZ007>009-015>016-023>026-MSZ040>043-047>050-053>056-059>065-072>074-210600-
CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-FRANKLIN LA-
MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA-
WEST CARROLL LA-ADAMS MS-CLAIBORNE MS-COPIAH MS-
COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-
ISSAQUENA MS-JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS-
LAWRENCE MS-LINCOLN MS-MADISON MS-MARION MS-RANKIN MS-
SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS-
YAZOO MS-

SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 22 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 MADISON
RANKIN                SCOTT                 SIMPSON
SMITH                 YAZOO

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
TALLULAH...BROOKHAVEN...BASTROP...ROLLING FORK...ANGUILLA...
NATCHEZ...MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...FAYETTE...
PORT GIBSON...VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE...
PRENTISS...BASSFIELD...COLUMBIA...WINNSBORO...WEST HATTIESBURG...
LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...JACKSON...
COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...HATTIESBURG...
OAK GROVE...EPPS...VIDALIA...FERRIDAY...WEST FERRIDAY...
JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

MSZ057>058-066-210400-
CLARKE MS-JASPER MS-JONES MS-

SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...LAUREL...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL AND SHUBUTA.
Local storm report, May 20, 9:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     PEARL                   32.27N 90.11W
05/20/2005                   RANKIN             MS   AMATEUR RADIO

            REPORT OF SHEDS BLOWN DOWN, SKIRTING TORN OFF TRAILERS,
            PINE TREE BROKEN OFF ABOUT 16 FEET ABOVE GROUND AND HOUSE
            TRAILER MOVED OFF SUPPORT BLOCKS IN THE HIGHLAND TRAILER
            PARK. ONE REPORT OF A TREE WITH A 2 INCH DIAMETER
            SNAPPED.

&&

WESTER
Special weather statement, May 20, 9:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CDT FRI MAY 20 2005

LAZ007>009-015>016-023>026-MSZ040>043-050-210345-
CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-FRANKLIN LA-
MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA-
WEST CARROLL LA-ISSAQUENA MS-MADISON MS-SCOTT MS-
SHARKEY MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 304 FOR THE FOLLOWING AREAS

IN LOUISIANA THIS CANCELS 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS CANCELS 5 COUNTIES

IN CENTRAL MISSISSIPPI

MADISON               SCOTT                 YAZOO

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
TALLULAH...WINNSBORO...ROLLING FORK...ANGUILLA...FOREST...
MORTON...RAYVILLE...DELHI...YAZOO CITY...MAYERSVILLE...
LAKE PROVIDENCE...BASTROP...OAK GROVE...EPPS...VIDALIA...
FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH AND WATERPROOF.

MSZ057>058-210345-
CLARKE MS-JASPER MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 302 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 2 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER

THIS INCLUDES THE CITIES OF...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL AND SHUBUTA.

MSZ047>049-053>056-059>065-072>074-210600-
ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-HINDS MS-JEFFERSON MS-
JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-
MARION MS-RANKIN MS-SIMPSON MS-SMITH MS-WARREN MS-

SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 17 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 RANKIN
SIMPSON               SMITH

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...MAGEE...
MENDENHALL...PEARL...BRANDON...RICHLAND...TAYLORSVILLE...
RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...
PORT GIBSON...VICKSBURG...PRENTISS...BASSFIELD...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...
JACKSON...COLLINS...MOUNT OLIVE...BUDE...ROXIE...
MEADVILLE AND HATTIESBURG.

MSZ066-210400-
JONES MS-

SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 1 COUNTY

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...LAUREL.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:03 PM CDTSevere Thunderstorm WarningJANYazoo57 min
May 20, 7:37 PM CDTSevere Thunderstorm WarningJANMadison, Rankin53 min
May 20, 8:00 PM CDTSevere Thunderstorm WarningJANYazoo30 min
May 20, 8:19 PM CDTSevere Thunderstorm WarningJANHinds, Madison56 min
May 20, 8:29 PM CDTSevere Thunderstorm WarningJANRankin, Simpson61 min
May 20, 8:31 PM CDTSevere Thunderstorm WarningJANClarke44 min
May 20, 8:59 PM CDTSevere Thunderstorm WarningJANJones46 min
May 20, 9:07 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson53 min
May 20, 9:16 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson119 min
May 20, 9:43 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
May 20, 10:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion28 min
May 20, 10:33 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln42 min
May 20, 10:50 PM CDTSevere Thunderstorm WarningJANLamar25 min
May 20, 11:24 PM CDTSevere Thunderstorm WarningJANJefferson26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.